MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the treating physician that a zoom 71 catheter broke during a thrombectomy procedure.A patient was treated for an occlusion at the terminus.Access was obtained with a third-party access catheter over a guidewire.A zoom 71 catheter and a third-party microcatheter were advanced over the guidewire through the access catheter to the face of the clot.Aspiration was then applied.While retracting the zoom 71, the physician felt resistance.Fluoroscopy showed that at the common carotid artery, the zoom 71 catheter had bent on itself at the bifurcation of the internal and external carotid arteries.The physician attempted to retract the zoom 71 but was unsuccessful.The physician removed the access catheter, guidewire, microcatheter and zoom 71 together as a system from the patient.Once removed, the physician found that the end of the zoom 71 was "holding on by a string to the rest of the catheter".A new replacement zoom 71 was used to complete the procedure and the clot was removed successfully.The patient achieved partial reperfusion with a tici 2b score.No patient sequelae were reported.
 
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation.Investigation confirmed the reported shaft breakage that occurred and suggested that an axial force was applied, stretching the shaft materials prior to breaking.Investigation demonstrated stretching and kinking on both the distal and proximal segments of the catheter shaft near the location of the break.The distal and proximal segments of the catheter were held by a thin segment of catheter material.Based on the provided complaint information, review of the case images and without the return of the competitor's adjunctive device, the exact root cause could not be determined.The most likely cause is related to the retraction of the zoom 71 into the access catheter with the access catheter positioned near the bifurcation of internal and external carotid arteries.This resulted in the reported feel of retraction resistance, catheter buckling and shaft break of the zoom 71.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key20206618
Report Number3014590708-2024-00033
Device Sequence Number7583899
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2409203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHEONOM 21.; SYNCHRO 2 WIRE.; ZOOM 71.
Patient SexUnknown